Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 172, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2017, 6:56 PM CDT for Andrews County, Martin County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 13, 2017, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Andrews County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 45 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -494 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WUUS54 KMAF 132356
SVRMAF
TXC003-317-140045-
/O.NEW.KMAF.SV.W.0172.170613T2356Z-170614T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
656 PM CDT TUE JUN 13 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Andrews County in western Texas...
Northwestern Martin County in western Texas...
* Until 745 PM CDT
* At 656 PM CDT, a severe thunderstorm was located 12 miles east of
Andrews, moving northeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Three Leagues.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3217 10232 3232 10245 3253 10218 3252 10199
3239 10188
TIME...MOT...LOC 2356Z 233DEG 34KT 3228 10233
HAIL...1.50IN
WIND...60MPH
$$
Strobin2 follow-up statements
570
WWUS54 KMAF 140020
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
720 PM CDT TUE JUN 13 2017
TXC003-140029-
/O.CAN.KMAF.SV.W.0172.000000T0000Z-170614T0045Z/
Andrews TX-
720 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANDREWS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3223 10221 3250 10221 3253 10218 3252 10199
3239 10188
TIME...MOT...LOC 0019Z 233DEG 34KT 3242 10212
$$
TXC317-140045-
/O.CON.KMAF.SV.W.0172.000000T0000Z-170614T0045Z/
Martin TX-
720 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MARTIN COUNTY...
At 719 PM CDT, a severe thunderstorm was located 11 miles southwest
of Patricia, or 23 miles southwest of Lamesa, moving northeast at 40
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Three Leagues.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3223 10221 3250 10221 3253 10218 3252 10199
3239 10188
TIME...MOT...LOC 0019Z 233DEG 34KT 3242 10212
HAIL...1.50IN
WIND...60MPH
$$
33817
WWUS54 KMAF 140036
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
736 PM CDT TUE JUN 13 2017
TXC317-140046-
/O.EXP.KMAF.SV.W.0172.000000T0000Z-170614T0045Z/
Martin TX-
736 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARTIN COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Midland.
LAT...LON 3223 10221 3250 10221 3253 10218 3252 10199
3239 10188
TIME...MOT...LOC 0036Z 233DEG 34KT 3251 10197
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:43 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 13, 6:43 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 643 PM CDT Tue Jun 13 2017 .DISCUSSION... && .AVIATION... Will continue to carry storms at MAF... INK... and FST this evening. Could see low clouds with IFR/MVFR conditions at MAF around sunrise. && .PREV DISCUSSION... /issued 236 PM CDT Tue Jun 13 2017/ DISCUSSION... Another hot day underway this afternoon as temperatures have climbed into the upper 90's to near 100 degrees across the area. Similar to yesterday, storms have already developed over the higher terrain. Intense heating and deep mixing will soon lead to more development along the dryline. Severe storms are almost a certainty over the next few hours given CAPE values near 3000 J/kg, bulk shear ~40 kts and very steep lapse rates over 8 C/km. These parameters will support very large hail again, possibly near baseball size. The more widespread threat however will be damaging winds due to the 40-50 degree T/Td spreads across the area. Like a broken record, this pattern will continue much of this week. In the mid levels, a ridge will begin to build to our south and periodic, weak shortwaves will ride over top of the ridge. The dryline will become active each afternoon as intense surface heating occurs within fairly rich low level moisture across the area. The favored area for storm initiation each afternoon will be from the Davis Mountains north across the western Permian Basin. Severe storms will again be possible both Wednesday and Thursday. Fire weather concerns will also be elevated west of the dryline each day due to gusty winds and very dry conditions. While the ridge will be anchored to our south, mid level temperatures rise significantly on Friday. It appears we will dry out Friday and temperatures look to be the hottest we have seen in some time. Highs across the Permian Basin are forecast to be near 105-108, with temperatures over 110 degrees along the Rio Grande and Pecos Rivers. This heat will likely meet Heat Advisory criteria across much of the region. Expect similar conditions Saturday before a slight "cool down" arrives early next week. The dreaded subtropical ridge looks to become anchored next week over the Desert SW. While mid level heights do rise, a few degrees will be shaved off the high temperatures due to increasing SE surface flow. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 98 74 101 / 30 30 10 20 Carlsbad 66 102 70 104 / 10 10 10 10 Dryden 74 98 74 100 / 10 10 10 10 Fort Stockton 72 101 74 103 / 30 30 10 20 Guadalupe Pass 69 94 71 97 / 10 10 10 10 Hobbs 66 98 69 100 / 10 10 10 20 Marfa 65 96 66 97 / 10 10 10 20 Midland Intl Airport 73 99 75 101 / 30 30 10 30 Odessa 73 99 74 101 / 30 30 10 30 Wink 71 102 74 104 / 20 20 10 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 13, 1:51 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 151 PM CDT Tue Jun 13 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 151 PM CDT Tue Jun 13 2017 /1251 PM MDT Tue Jun 13 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Near critical fire weather conditions will persist in the Guadalupe Mountains and Southeast New Mexico until wind speeds decrease this evening. Thunderstorms are possible again this afternoon and evening across the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Any storms that do develop will move northeast, and have a good chance of becoming severe. Frequent lightning, damaging winds, and large hail will be the main hazards accompanying these storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Near critical fire weather conditions are possible for a few hours each afternoon Wednesday through Friday across portions of the Guadalupe Mountains, Southeast New Mexico, and the Trans Pecos. Warm temperatures and consequent low relative humidity will be the main threats, but lower winds will limit greater concerns. A few strong to severe thunderstorms will be possible during the afternoon and evening Wednesday and Thursday across the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Frequent lightning, strong winds, hail, and brief heavy rainfall are possible with these storms. Very hot temperatures are expected Thursday through Saturday, especially on Friday. Temperatures on Friday will be 10 to 15 degrees above normal, nearing Heat Warning criteria in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary later this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 13, 4:24 PM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 424 PM CDT TUE JUN 13 2017 TXZ058-074-075-132230- Pecos TX-Reeves County and Upper Trans Pecos TX- Davis/Apache Mountains Area TX- 424 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS...SOUTH CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 530 PM CDT... At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Hovey, or 16 miles east of Fort Davis, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Star Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3059 10363 3076 10384 3094 10346 3072 10324 TIME...MOT...LOC 2124Z 242DEG 8KT 3068 10363 67
Special weather statement, Jun 13, 4:25 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 425 PM CDT TUE JUN 13 2017 TXZ058-067-075-132215- Pecos TX-Reeves County and Upper Trans Pecos TX-Ward TX- 425 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS...EAST CENTRAL REEVES AND SOUTHEASTERN WARD COUNTIES UNTIL 515 PM CDT... At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Coyanosa, or 22 miles southwest of Grandfalls, moving northeast at 30 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Coyanosa and Imperial Reservoir. LAT...LON 3103 10315 3117 10329 3140 10301 3128 10279 TIME...MOT...LOC 2124Z 228DEG 25KT 3116 10316 24
Special weather statement, Jun 13, 5:10 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 510 PM CDT TUE JUN 13 2017 TXZ061-067-068-075-132300- Pecos TX-Crane TX-Ector TX-Ward TX- 510 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS... SOUTHWESTERN ECTOR...EASTERN WARD AND NORTHERN CRANE COUNTIES UNTIL 600 PM CDT... At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over Grandfalls, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Grandfalls, Royalty, Imperial Reservoir, Penwell, Imperial, Monahans Sandhills State Park and Tubbs Corner. This includes Interstate 20 between mile markers 86 and 102. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3117 10282 3137 10300 3182 10268 3156 10231 TIME...MOT...LOC 2209Z 228DEG 25KT 3135 10285 24
Special weather statement, Jun 13, 5:48 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
548 PM CDT TUE JUN 13 2017
TXZ060-061-132330-
Ector TX-Winkler TX-
548 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECTOR AND EAST CENTRAL
WINKLER COUNTIES UNTIL 630 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Notrees, or 13 miles west of West Odessa, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Odessa, West Odessa, Goldsmith, Notrees, Odessa Schelemeyer Field and
North Cowden.
LAT...LON 3170 10274 3185 10290 3208 10255 3207 10239
3194 10231
TIME...MOT...LOC 2248Z 234DEG 13KT 3186 10272
67Special weather statement, Jun 13, 6:36 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
636 PM CDT TUE JUN 13 2017
TXZ046-050>052-061-062-140015-
Midland TX-Martin TX-Dawson TX-Andrews TX-Ector TX-Howard TX-
636 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECTOR...SOUTHEASTERN
ANDREWS...NORTHWESTERN MIDLAND...NORTHWESTERN HOWARD...MARTIN AND
SOUTHEASTERN DAWSON COUNTIES UNTIL 715 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Midland International Air and Space Port, or 13 miles
northwest of Midland, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Midland, Ackerly, Flower Grove, Lenorah, Brown, Fairview, Tarzan,
Grady, Knott and Three Leagues.
LAT...LON 3234 10150 3195 10237 3219 10249 3255 10188
3254 10174 3253 10169 3253 10163
TIME...MOT...LOC 2335Z 240DEG 49KT 3212 10229
33Special weather statement, Jun 13, 6:47 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 647 PM CDT TUE JUN 13 2017 TXZ075-140030- Pecos TX- 647 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS COUNTY UNTIL 730 PM CDT... At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Belding, or 19 miles west of Fort Stockton, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Stockton, Belding, Firestone Test Track and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 238 and 267. LAT...LON 3077 10332 3090 10334 3108 10278 3078 10273 TIME...MOT...LOC 2346Z 256DEG 25KT 3086 10321
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:17 PM CDT | Special Weather Statement | MAF | Martin | 28 min |
| Jun 12, 7:49 PM CDT | Special Weather Statement | MAF | Dawson | 26 min |
| Jun 12, 8:11 PM CDT | Special Weather Statement | MAF | Borden | 34 min |
| Jun 12, 8:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 12, 10:04 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| Jun 13, 2:28 PM CDT | Special Weather Statement | MAF | Presidio | 62 min |
| Jun 13, 2:56 PM CDT | Special Weather Statement | MAF | Pecos | 64 min |
| Jun 13, 4:24 PM CDT | Special Weather Statement | MAF | 66 min | |
| Jun 13, 4:25 PM CDT | Special Weather Statement | MAF | Ward | 50 min |
| Jun 13, 5:10 PM CDT | Special Weather Statement | MAF | Crane | 50 min |
| Jun 13, 5:48 PM CDT | Special Weather Statement | MAF | Ector | 42 min |
| Jun 13, 5:53 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 56 min |
| Jun 13, 6:36 PM CDT | Special Weather Statement | MAF | Martin | 39 min |
| Jun 13, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 35 min |
| Jun 13, 6:47 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.